Texas, 2005

Hail in Texas, October 31, 2005

October 31, 2005 · NWS EWX · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 10:33 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 31, 10:33 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CST MON OCT 31 2005

.UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD..
SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES
TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY
FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE
SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS
AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON.
CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE
ISSUED AT THE PRESENT TIME.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CST MON OCT 31 2005

TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
541 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE
SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE
HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE
PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10...
INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY
TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.

The radar

The Ft Hood radar (KGRK), 36 km away, was scanning. The volume nearest the first event began at 19:21 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Williamson

When
October 31, 1:20 PM CST to 1:26 PM CST
Where
Williamson County, 5 mi W of Georgetown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.633, -97.750

Hail, Williamson

When
October 31, 1:56 PM CST to 2:05 PM CST
Where
Williamson County, 3 mi SW of Taylor
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.533, -97.450

Hail, Kendall

When
October 31, 2:15 PM CST to 2:25 PM CST
Where
Kendall County, 3 mi NE of Kendalia
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.000, -98.483

Hail, Kerr

When
October 31, 2:30 PM CST to 2:40 PM CST
Where
Kerr County, 3 mi E of Mountain Home
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.167, -99.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5481993, 5481994, 5481995, 5481996.